Louisiana, 2007Flash Flood and Damaging Winds in Louisiana, May 30, 2007
May 30, 2007 · NWS LCH · 4 events in 4 counties and zones
A few storms reached severe limits and produced heavy rain across southwest Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few storms reached severe limits and produced heavy rain across southwest Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 30, 2:31 PM CST, 37 minutes earlier.
Area forecast discussion, May 30, 2:31 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT WED MAY 30 2007
.DISCUSSION...
MCS OVER N TX TOOK MORE OF AND E TURN...NOW DIVING SE ACROSS E TX/N
LA AT 35 MPH...JUST ABOUT TO ENTER NORTHERN TYLER/JASPER/NEWTON
COUNTIES IN TX...AND VERNON PARISH IN LA. THIS MCS WILL CONTINUE
TO DIVE SE INTO THE NEAR 70 DEW POINT AIR...AND LIKELY MAKE IT TO
THE COAST AND THE REMAINDER OF THE COASTAL WATERS. TEMPS MAY BE A
BIT TRICKY TONIGHT...IN THE UPPER 60S AFTER THE MCS PASSES...BUT
WILL LIKELY RECOVER A BIT OVERNIGHT INTO THE LOWER 70S ACROSS SE
TX/SW LA.
POPS FOR TOMORROW WILL BE A BIT HIGHER OVER CENTRAL AND SOUTH
CENTRAL LA THU WITH THE GREATEST INSTABILITY AND MOISTURE THERE.
BY FRI...THE MID/UPPER LEVEL TROF AXIS WILL BE EAST OF THE
AREA...WITH A SLIGHT CHANCE OF SHRA/TSRA EXPECTED. THIS WILL HOLD
TRUE FOR THE REMAINDER OF THE WEEKEND AS WELL...WITH TEMPS RISING
TO THE UPPER 80S/NEAR 90.
ANOTHER SHORTWAVE TROF WILL SWING ACROSS THE AREA MON...THUS
INCREASING THE CHANCES OF SHRA/TSRA ONCE AGAIN. HOWEVER...THIS ONE
APPEARS TO BE ON THE MOVE...AND NOT STALL OVER THE REGION FOR
SEVERAL DAYS.
DML
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 70 88 70 86 / 80 40 40 20
KBPT 72 89 71 86 / 80 40 40 20
KAEX 67 87 68 87 / 80 50 50 20
KLFT 69 86 69 86 / 50 50 50 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 30, 4:48 AM CST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CDT WED MAY 30 2007
GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-311100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
548 AM CDT WED MAY 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL RETURN DURING THE AFTERNOON HOURS.
SOME STORMS MAY PRODUCE LOCALIZED FLOODING. HOWEVER, IN GENERAL,
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THURSDAY AND
FRIDAY. HOWEVER, NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 30, 9:08 AM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 AM CDT WED MAY 30 2007
LAZ041>045-051>055-TXZ215-216-301715-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON-
ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY...
LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA...
MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE
1008 AM CDT WED MAY 30 2007
...TROPICAL FUNNEL CLOUDS LIKELY TODAY...
A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF
TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED BOUNDARIES...
KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE COLLIDE.
THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND DO NOT REACH
THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND REACHES THE
GROUND...MINOR DAMAGE MAY OCCUR...AND A TORNADO WARNING WILL LIKELY
BE ISSUED.
STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER SITUATION.
Local storm report, May 30, 2:58 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
358 PM CDT WED MAY 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND GST FORT POLK 31.05N 93.21W
05/30/2007 E0 MPH VERNON LA PUBLIC
ESTIMATED AT 65 MPH.
&&
FNAVEJARThunderstorm Wind, Beauregard
- When
- May 30, 3:08 PM CST
- Where
- Beauregard County, 0.59 mi W of De Ridder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.850, -93.290
A tree was blown down on a power line.
Thunderstorm Wind, Rapides
- When
- May 30, 3:45 PM CST
- Where
- Rapides County, 0.91 mi SE of Alexandria
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.290, -92.460
Two trees were blown down...one in Alexandria and the other in Ball.
Thunderstorm Wind, Allen
- When
- May 30, 3:55 PM CST
- Where
- Allen County, 0.59 mi E of Oakdale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 30.820, -92.660
Flash Flood, Calcasieu
- When
- May 30, 5:15 PM CST to 6:00 PM CST
- Where
- Calcasieu County, 1.38 mi ENE of (Lch)lk Charles Muni
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.140, -93.200
Water was entering a home on the southeast side of Lake Charles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 30 to 31, 2007$435,000 · 1.75 in hail · 42 events
- Flooding in Nebraska, May 30 to 31, 2007$500,000 · 4 events
- Flash Flood and Hail in Oklahoma, May 30, 2007$233,000 · 1.75 in hail · 14 events
- Lightning Strike in Louisiana, May 30, 2007$80,000 · 1 event
- Damaging Winds in Texas, May 30, 2007$40,000 · 55 kt wind · 7 events
- Tornadoes and Damaging Winds in North Dakota, May 30, 2007EF1 · 4 events
- Damaging Wind in Ohio, May 30, 2007$30,000 · 50 kt wind · 1 event
- Damaging Winds in Arkansas, May 30, 2007$22,000 · 54 kt wind · 2 events
- Damaging Wind in Louisiana, May 30, 2007$20,000 · 50 kt wind · 1 event
- Hail in Texas, May 30 to 31, 2007$13,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in Michigan, May 30, 2007$12,000 · 1 in hail · 4 events
- Hail in Virginia, May 30, 20071 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35493, 35494, 35495, 35492.